Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 214, NWS Louisville, KY

September 20, 2000Oldham County, Trimble County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Sep 20, 2000, 7:06 PM EDT for Oldham County, Trimble County, Kentucky. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 20, 2000, 7:06 PM EDT (23:06 UTC)
Expired
Sep 20, 2000, 7:35 PM EDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Oldham County, KY, Trimble County, KY

What was reported inside it

TimeReportWhereRemark
Sep 20, 7:20 PM EDTThunderstorm Wind 60 ECountywide, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 20, 5:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2003 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 202308
SVRSDF
INC077-KYC185-223-202335-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
706 PM EDT WED SEP 20 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY
  TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY
  SOUTHERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 735 PM EDT(630 PM EST)

* AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WESTPORT...OR ABOUT 23 MILES NORTHEAST OF
  LOUISVILLE...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SALUDA AROUND 612 PM EST
  LA GRANGE...BALLARDSVILLE...BEDFORD AROUND 720 PM EDT
  
THIS STORM HAS A HISTORY OF DAMAGING WINDS ACROSS SOUTH CENTRAL INDIANA.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

MARIEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:10 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Sep 20, 3:10 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT WED SEP 20 2000

THANKS ILN FOR SPECIAL 18Z SOUNDING.  PRONOUNCED SPEED SHEAR SHOWN ON
18Z ILN SOUNDING DATA FM SFC-H85.

MEANWHILE...WATER VAPOR IMAGERY SHOWING STG S/W IN NW MO...MODELED TO
REACH FM THE CNTRL LKS THRU THE OH VLY TNGT. RGT ENRANCE RGN OF JET
THIS EVNG SHUD ENHANCE DIFFLUENCE ACR RGN THIS EVNG...HELPG TO PUMP
UP VERTICAL MOTION FIELDS.  WUD EXPECT CONVG AHD OF APRCHG CDFNT...
IN CONJUNCTION WITH APRCHG S/W ... TO ALLOW RATHER SIG SQUALL LINE
POTENTIAL TO MOVE ACRS OUR FORECAST AREA (FA) THIS EVNG...FOLLOWED
BY STATIFORM RAIN/EMBEDDED THUNDERSTORMS.

RUNNING UP LCL MESO STATS...SEEMS LIKE RATHER DECENT LIKELIHOOD OF
WND DAMAGE EVNT SPCLY NRN 1/2 OF FA. STRAIGHT LINE HODOGRAPH FM
ILN ALSO IMPLIES PSBL RGT TURNERS AND ISO TORNADOES ERY ON AS WELL.

OTHERWISE BUBBLE HIGH PRESSURE TO FOLLOW ON THU...WITH QUIET WX
THEN.

WEAK ISENTROPIC LFTG PTN THEN COMMENCING THU NITE AND FRI WITH CHC
SHWRS...AS MOISTURE COLLECTING ALNG GULF COAST LFTS NWWD.

.SDF...NONE.

STUREY

In the hours before

Local storm report, Sep 20, 5:54 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
554 PM EDT WED SEP 20 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0545 PM    HUNTINGBURG               IN   WIND DAMAGE
09/20/00   DUBOIS                         TREES AND POWER LINES
                                          DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.
Local storm report, Sep 20, 6:41 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
641 PM EDT WED SEP 20 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0635 PM    SALEM                     IN   WIND DAMAGE
09/20/00   WASHINGTON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          TREES DOWN.
Local storm report, Sep 20, 7:06 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
706 PM EDT WED SEP 20 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    BORDEN                    IN   WIND DAMAGE
09/20/00   CLARK                          REPORTED BY PUBLIC.
                                          TREES DOWN, ALSO TREES
                                          DOWN IN CHARLESTOWN AND
                                          IN MANY PARTS OF THE
                                          COUNTY.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 7:29 PM EDTSevere Thunderstorm WarningLMKMeade16 min
Sep 20, 7:34 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson56 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.